U.S. doctors online nowAsk doctors free
A 34-year-old member asked:

What do you suggest if my mom combined oxycodone with morphine, are there any drug interactions?

2 doctor answers6 doctors weighed in
Dr. William Jenkins
Specializes in Anesthesiology
Yes,: They're both narcotics, bad effects add to each other
Dr. Karen Sibert
Anesthesiology 40 years experience
Dangerous!: Both meds are powerful pain relievers in the narcotic family. Combining them could cause an overdose, and in the worst scenario your mother could stop breathing. Brain damage or death could follow. If she is in extreme pain, she needs to see her doctor and find out why. Pain relievers just mask symptoms without treating the problem. Encourage her to get help for the cause of her pain.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

Similar questions

A 44-year-old member asked:

My mom combined oxycodone with morphine, What are the possible drug interactions?

1 doctor answer3 doctors weighed in
Dr. Alan Wartenberg
A Verified Doctoranswered
Addiction Medicine 50 years experience
Additive: There really arent drug "interactions" per se. One plus one equals two with these drugs, depending on the dose taken. These drugs generally should NOT be used together - if your mother is being prescribed these medications, a consultation from a trained pain physician might be helpful. If they are NOT prescribed, she shouldn't be taking them, and the addition of one to the other may be dangerous.
Last updated Aug 2, 2014

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.